Constipation help!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Charmin
Regular Member


Date Joined Feb 2008
Total Posts : 53
   Posted 3/30/2008 12:52 PM (GMT -6)   
Hi Everyone,

I have not had a BM for 4 days and now I have some left sided pain, and slight nausea. Has anyone every had this problem to the point of needing more than Milk of Mag?? Do I dare use a suppository?

I have had two Remicade treatments and I'm currently on 25 mg of prednisone - on a taper schedule. I was just diagnosed this month with severe pancolitis and spent 13 days in the hospital. I have been on a soft diet for the most part. For fear the medications are masking my symptoms I have not had salad, fried food, fresh fruit or vegetables, pizza, or dairy. I do eat other cooked vegetables.

Any suggestions or experiences would be really appreciated.

Thanks again,
Charmin

tjf
Veteran Member


Date Joined Dec 2005
Total Posts : 3238
   Posted 3/30/2008 1:35 PM (GMT -6)   
Anytime I flare I have long bouts of constipation. It is usually from the rectal inflammation. I have gotten the ok from my GI to use Milk of mag or a gentle laxative.

Do you take any fiber supplements? Make sure you are drinking plenty of water too. I went 8 days once. I know how uncomfortable it is. How were you doing before the constipation started?
Tabitha (Tab)

100mg Azathioprine, 2 Fibercon, Colazal-9 a day, Acidopholis Pearls, Nexium

http://www.healingwell.com/donate
Co-Moderator UC Forum


Eva Lou
Veteran Member


Date Joined Sep 2006
Total Posts : 3442
   Posted 3/30/2008 1:58 PM (GMT -6)   
Milk of Mag! Milk of Mag! Milk of Mag! My GI recommended it after a colonoscopy & it was the best. No D, no cramps, no problem... just everything moving again. I went 4 days before using it & started to feel awful- it's like you can't put another bite into your mouth without something coming out first!
diagnosed with UC '02
meds-
Asacol- 8 tabs/day
Remicade infusions
Imuran- 100mgs/day
Culturelle
 
 
 


Charmin
Regular Member


Date Joined Feb 2008
Total Posts : 53
   Posted 3/30/2008 2:08 PM (GMT -6)   
I was really bleeding during my first dose of remicade that was given to me while hospitalized. It took about 5 days to work and for a few days and then I started making rabbit turds (seriously just a couple). Then I went to an every other day pattern with "normal" formed stools. BUT this feeling now is sickening - I know those out there "flaring" find this problem hard to believe (me too as i was going about 20 times a day just weeks ago).

Does anyone think it is the Remicade or just "post flare" activity. Would they reduce the dose of Remicade?

Think I will go try more MOM. Don't think i took maximum dose yet.
Thanks.

elephantlover
Regular Member


Date Joined Mar 2008
Total Posts : 56
   Posted 3/30/2008 2:58 PM (GMT -6)   
I was always constipated it seemed, alwasy trying different stool softners, until I was diagnoised last August 2007 with UC. My GI put me on a prescrip of Miralax and it was the biggest favor anyone did for me. I take it as needed and it can be took everyday if needed. It is nice to have normal stools, even though I am suffering badly today with a flare-up, so no need for miralax,,lol. You might want to talk to your GI about it.it does work. Good luck and I hope you feel well.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, June 20, 2018 4:28 PM (GMT -6)
There are a total of 2,973,800 posts in 326,132 threads.
View Active Threads


Who's Online
This forum has 161117 registered members. Please welcome our newest member, gregster.
434 Guest(s), 12 Registered Member(s) are currently online.  Details
dinkydonuts, California Dreamer, super20dan, gregster, opugirl, The Dude Abides, Ljm2014, Sherrine, Fairwind, RAbid, Crazyick, iPoop